Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Lexapro has immediate effects


 qnbee476 - Thu May 07, 2009 4:46 pm

If I miss one day of Lexapro, then I can tell the next day. I am not my ususal self. The handouts from the pharmacy say that it can take a couple of weeks for Lexapro to start working. Why does it effect me so quickly? It starts immediate & end immediate for me.
 Faye Lang, RN, MSW - Thu May 21, 2009 1:28 pm

Hello qnbee476,

Your response to Lexipro is very unusual. It may be an idiosyncratic reaction, or a result of interaction with another drug, or for any unknown reason. As long as it works for you, making sure to take the medication without interruption would solve the issue for you. If you're concerned about it, ask your physician about it and perhaps consider an alternate medication.

Good luck to you.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us